Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 7, NWS Lubbock, TX

February 23, 200820 counties in Texas

NWS Lubbock, TX issued this wind advisory at Feb 23, 2008, 4:15 AM CST for 20 counties in Texas. It took effect at Feb 23, 2008, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 23, 2008, 4:15 AM CST (10:15 UTC)
In effect from
Feb 23, 2008, 10:00 AM CST
Expired
Feb 23, 2008, 6:00 PM CST
In force
8 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 13 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2008-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2008-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2187 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 231015
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
415 AM CST SAT FEB 23 2008

TXZ021>024-027>030-033>044-240000-
/O.NEW.KLUB.WI.Y.0007.080223T1600Z-080224T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA-KENT-
STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...
GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
415 AM CST SAT FEB 23 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

A QUICK MOVING STORM SYSTEM WILL BRING STRONG WINDS TO WEST TEXAS. 
WESTERLY WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE...WITH
GUSTS TO 50 MPH. THE WINDS WILL INITIALLY INCREASE ACROSS THE
WESTERN SOUTH PLAINS AND WESTERN TEXAS PANHANDLE LATE THIS
MORNING BEFORE SPREADING EASTWARD OVER THE REMAINDER OF THE
CAPROCK AND THE SOUTHERN ROLLING PLAINS THIS AFTERNOON.
ADDITIONALLY...THE STRONG WINDS WILL CREATE AREAS OF BLOWING
DUST...ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION ZONES. THE
WINDS WILL BEGIN TO SUBSIDE THIS EVENING AS THE STORM SYSTEM MOVES
OFF TO THE EAST OF THE AREA.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 23, 3:53 AM CST, 22 minutes earlier.

Area forecast discussion, Feb 23, 3:53 AM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
353 AM CST SAT FEB 23 2008

.SHORT TERM...
WARM...WINDY AND DRY CONDITIONS IN STORE FOR WEST TEXAS TODAY. THE
PROGRESSIVE FLOW PATTERN WILL CONTINUE WITH A STRONG LOW AMPLITUDE
TROUGH RACING ACROSS THE REGION THIS AFTERNOON...WITH STRONG MID AND
UPPER WIND FIELD ASSOCIATED WITH IT. WATER VAPOR IMAGERY EARLY THIS
MORNING DEPICTS RAPIDLY MOVING CLOUDS RACING THROUGH THE BASE OF THE
TROUGH OVER EASTERN AZ EARLY THIS MORNING...WITH A BEELINE ON THE
SOUTH PLAINS. MODELS FORETELL THAT 100 KT 500 MB JET WILL PASS
DIRECTLY ACROSS THE CWA EARLY THIS AFTERNOON...BEFORE QUICKLY MOVING
EAST BY EVENING. THE NAM ALSO SHOWS A 45-50 KT JET MAX AT 700 MB
QUICKLY PASSING ACROSS THE SOUTHERN CWA EARLY THIS AFTERNOON...WITH
THE GFS HAVING THE 700 JET PASSING JUST SOUTH OF THE AREA. AT THE
SURFACE...A NORTHWEST TO SOUTHEAST ELONGATED LOW WILL TRACK FROM THE
NORTHWEST TEXAS PANHANDLE TO THE SOUTHEAST PANHANDLE DURING THE DAY
TODAY...BEFORE MOVING INTO EAST TEXAS BY 12Z SUNDAY. THE RELATIVELY
WEAK LOW-LEVEL PRESSURE GRADIENT OVER THE NORTHEAST ZONES SHOULD
HELP KEEP WINDS IN CHECK THERE. OVER THE REMAINDER OF THE
CWA...EXPECT SOUTHWEST TO WEST WINDS TO INCREASE TO 25 TO 35 MPH BY
LATE MORNING OR EARLY AFTERNOON...AND WITH MIXING TO NEAR 700
MB...COULD SEE GUSTS TO 50 MPH. THIS COULD ALSO KICK UP SOME
DUST...AND HAVE LEFT MENTION IN THE GRIDS. THERE IS SOME QUESTION AS
TO HOW LONG MID/UPPER CLOUDS WILL HANG AROUND THIS MORNING
THOUGH...AND THIS WILL DICTATE EXACTLY WHEN BETTER MIXING WILL
COMMENCE. ALSO...SOME PRECIPITATION IS NOTED OVER THE NORTHERN HALF
OF CENTRAL NM...BUT THINK BEST LIFT AND PRECIPITATION CHANCES SHOULD
REMAIN NORTH OF THE CWA AS IT TRACKS EASTWARD TODAY. HOWEVER...IF A
SHOWER CAN SNEAK INTO THE NORTHERN ZONES...IT COULD HELP TRANSFER
SOME OF THE HIGHER MOMENTUM AIR TO THE SURFACE. ALL SAID...HAVE GONE
WITH A WIND ADVISORY FROM 16-00Z TODAY FOR ALL BUT OUR NORTHEAST 4
COUNTIES.

TONIGHT...WINDS WILL COME DOWN AS THE STORM SYSTEM QUICKLY MOVES OFF
TO THE EAST. IN ITS WAKE...A WEAK FRONT MAY EDGE DOWN...CLIPPING THE
NORTHEAST CORNER OF THE AREA. THERE COULD BE SOME LOW CLOUDS OR FOG
IMMEDIATELY BEHIND THE FRONT...BUT GIVEN SOME UNCERTAINTY HAVE LEFT
OUT OF THE FORECAST FOR NOW.

.LONG TERM...
FAST MOVING MIDDLE LEVEL FLOW WILL BRING ANOTHER TROUGH ACROSS THE
PLAINS ON MONDAY. THIS WILL HELP TO DEEPEN LOW PRESSURE AT THE
SURFACE WITH A TIGHTENING SURFACE PRESSURE GRADIENT OVER WEST TEXAS.
THIS WILL LEAD TO ANOTHER WINDY DAY. IN THE WAKE OF THIS TROUGH
WE WILL SEE A COLD FRONT SWEEP ACROSS THE REGION BRINGING AN END
TO THE MUCH ABOVE AVERAGE TEMPERATURES THAT ARE EXPECTED SUNDAY
AND MONDAY. AFTER A BRIEF COOL DOWN FOR TUESDAY IT LOOKS LIKE A
QUICK RETURN TO ABOVE AVERAGE WITH HIGHS BACK INTO THE 60S. THERE
MAY BE A FEW 70S ON THURSDAY IN ADVANCE OF A WEAK COLD FRONT THAT
WILL BE PUSHED SOUTHWARD IN THE WAKE OF A CLIPPER STORM SYSTEM
THAT WILL MOVE INTO THE GREAT LAKES.

IT LOOKS DRY FOR NEXT WEEK AS LITTLE RETURN MOISTURE FROM THE GULF
OF MEXICO IS EXPECTED. HOWEVER A DISTURBANCE MOVING THROUGH THE
NORTHWEST FLOW ON TUESDAY WILL ATTEMPT TO BRING ENOUGH MOISTURE
WITH IT TO PRODUCE SOME LIGHT SHOWERS. AT THIS TIME IT LOOKS LIKE
SOME VIRGA AT BEST. SOMETHING FOR LATER SHIFTS TO CONTINUE TO
MONITOR OVER THE NEXT COUPLE OF DAYS.

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED OVER MOST OF THE AREA
THIS AFTERNOON. A QUICK MOVING STORM SYSTEM WILL BRING WINDY
CONDITIONS /SUSTAINED 20 FT WINDS OF 20 TO 30 MPH WITH GUSTS TO 45
MPH/ TO THE REGION TODAY. ALSO...THE STRONG WESTERLY DOWNSLOPE WINDS
WILL RESULT IN MILD TEMPERATURES...AND COMBINED WITH DRY
DEWPOINTS...RH VALUES WILL FALL INTO THE 10 TO 15 PERCENT RANGE FOR
MOST OF THE AREA. THUS...A RED FLAG WARNING IS IN EFFECT THIS
AFTERNOON FOR ALL BUT THE SOUTHEAST PANHANDLE AND NORTHERN ROLLING
PLAINS WHERE IT APPEARS WINDS AND RH VALUES WILL REMAIN BELOW
CRITERIA.

DRY AIR AND WARM TEMPERATURES ARE EXPECTED TO BE OVER WEST TEXAS
ON MONDAY. ELEVATED WINDS WITH A PASSING UPPER LEVEL TROUGH AND
THE DRY CONDITIONS WILL LEAD TO CRITICAL FIRE CONDITIONS OVER
PORTIONS OF THE SOUTH PLAINS REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        65  31  74  37  66 /  10   0   0   0   0
TULIA         65  33  74  39  67 /  10   0   0   0   0
PLAINVIEW     67  32  74  37  68 /  10   0   0   0   0
LEVELLAND     69  32  77  39  73 /   0   0   0   0   0
LUBBOCK       69  33  76  39  72 /  10   0   0   0   0
BROWNFIELD    72  33  78  37  75 /   0   0   0   0   0
CHILDRESS     69  37  72  41  74 /  10   0   0   0   0
SPUR          73  37  77  37  76 /  10   0   0   0   0
ASPERMONT     78  39  75  43  81 /  10   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CST THIS
EVENING FOR THE FOLLOWING ZONES: TXZ021>023-027>029-033>044.

WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR THE FOLLOWING ZONES: TXZ021>024-027>030-033>044.

&&

23/18
Hazardous weather outlook, Feb 22, 3:52 PM CST, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
352 PM CST FRI FEB 22 2008

TXZ021>044-232200-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
352 PM CST FRI FEB 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WESTERLY WINDS ARE EXPECTED TO INCREASE SATURDAY AFTERNOON WITH
SUSTAINED WINDS APPROACHING 30 MPH WITH HIGHER GUSTS. THESE WINDS
COMBINED WITH LOW RELATIVE HUMIDITIES MAY RESULT IN CRITICAL FIRE
WEATHER CONDITIONS. AREAS OF BLOWING DUST SHOULD ALSO BE EXPECTED
MAINLY OVER THE SOUTHERN AND CENTRAL SOUTH PLAINS.

CRITICAL FIRE WEATHER CONDITIONS COULD ALSO DEVELOP ON MONDAY. NO
HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH THURSDAY.

JDV

In the hours before

Special weather statement, Feb 22, 11:05 PM CST, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1105 PM CST FRI FEB 22 2008

TXZ021>024-027>030-033>044-231230-
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA-KENT-
STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...
GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
1105 PM CST FRI FEB 22 2008

...WINDY CONDITIONS EXPECTED ON SATURDAY...

A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE OKLAHOMA AND TEXAS
PANHANDLES ON SATURDAY. THE SURFACE PRESSURE GRADIENT WILL TIGHTEN
ACROSS THE REGION BY THE LATE MORNING HOURS...RESULTING IN WINDY
CONDITIONS SATURDAY AFTERNOON. SOUTHWEST TO WEST WINDS ARE
EXPECTED TO INCREASE TO 25 TO 30 MPH WITH GUSTS APPROACHING 50
MPH...ESPECIALLY ON THE CAPROCK. THESE WINDS COULD CREATE AREAS OF
BLOWING DUST WHICH MAY REDUCE VISIBILITIES ESPECIALLY NEAR OPEN
FIELDS.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER WEATHER SOURCES FOR
LATER STATEMENTS.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 4:09 AM CSTRed Flag WarningLUBBailey, Castro, Cochran, Crosby, Dickens, Garza and 12 more15 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.